Alert archive / New Mexico / Red Flag Warnings in 2013
Red Flag Warning 5, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Mar 20, 2013, 3:44 PM MDT for 7 counties in New Mexico. It took effect at Mar 21, 2013, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2013, 3:44 PM MDT (21:44 UTC)
- In effect from
- Mar 21, 2013, 12:00 PM MDT
- Expired
- Mar 21, 2013, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Cibola County, NM, McKinley County, NM, San Juan County, NM, Sandoval County, NM, Socorro County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 54 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2273 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
582 WWUS85 KABQ 202144 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 344 PM MDT WED MAR 20 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY OVER THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .STRONG WINDS ALOFT COUPLED WITH A SIGNIFICANT SURFACE PRESSURE GRADIENT ACROSS EASTERN NEW MEXICO WILL GENERATE STRONG SURFACE AND 20 FOOT WINDS. WESTERLY WINDS AVERAGING 25 TO 30 MPH...WITH OCCASIONAL GUSTS TO 45 AND 50 MPH...WILL IMPACT MUCH OF THE EAST CENTRAL PLAINS. IN ADDITION...HUMIDITY WILL PLUMMET TO BETWEEN 9 AND 15 PERCENT BY THE AFTERNOON WITH ABOVE NORMAL TEMPERATURES AND A DRY AIRMASS IN PLACE. NMZ108-211400- /O.UPG.KABQ.FW.A.0006.130321T1800Z-130322T0200Z/ /O.NEW.KABQ.FW.W.0005.130321T1800Z-130322T0200Z/ NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 344 PM MDT WED MAR 20 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...EAST CENTRAL PLAINS OF NEW MEXICO THURSDAY AFTERNOON INTO EARLY THURSDAY EVENING. * 20 FOOT WINDS...SUSTAINED AVERAGE 25 TO 30 MPH FROM THE WEST WITH OCCASIONAL GUSTS TO 45 AND 50 MPH. * RELATIVE HUMIDITY...DROPPING TO BETWEEN 9 AND 15 PERCENT BY LATE THURSDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 43
2 follow-up statements
557 WWUS85 KABQ 210946 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 346 AM MDT THU MAR 21 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT OVER THE CENTRAL MOUNTAINS AND HIGHLANDS TO THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .WINDS ALOFT ARE STRENGTHENING...AND AS A SURFACE LOW TAKES SHAPE OVER EASTERN NEW MEXICO A SIGNIFICANT PRESSURE GRADIENT WILL DEVELOP ACROSS CENTRAL AND EASTERN PARTS OF THE STATE. EXPECT STRONG SURFACE AND 20 FOOT WINDS FROM THE WEST AT 25 TO 35 MPH...WITH OCCASIONAL GUSTS TO 45 AND 50 MPH. IN ADDITION...HUMIDITY WILL PLUMMET TO 9 TO 14 PERCENT BY THE AFTERNOON WITH ABOVE NORMAL TEMPERATURES AND A DRY AIRMASS IN PLACE. NMZ107-220200- /O.EXA.KABQ.FW.W.0005.130321T1800Z-130322T0200Z/ NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- 346 AM MDT THU MAR 21 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * AREA AND TIMING...SANDIA-MANZANO AND GALLINAS MOUNTAINS...AS WELL AS THE ADJACENT CENTRAL HIGHLANDS FOR THIS AFTERNOON INTO THE EARLY EVENING. * 20 FOOT WINDS...SUSTAINED AT 25 TO 35 MPH FROM THE WEST WITH OCCASIONAL GUSTS TO 45 AND 50 MPH. * RELATIVE HUMIDITY...BETWEEN 9 AND 14 PERCENT BY MID AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ108-220200- /O.CON.KABQ.FW.W.0005.130321T1800Z-130322T0200Z/ NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 346 AM MDT THU MAR 21 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * AREA AND TIMING...EAST CENTRAL PLAINS OF NEW MEXICO FOR THIS AFTERNOON INTO THE EARLY EVENING. * 20 FOOT WINDS...SUSTAINED AT 25 TO 35 MPH FROM THE WEST WITH OCCASIONAL GUSTS TO 45 AND 50 MPH. * RELATIVE HUMIDITY...BETWEEN 9 AND 14 PERCENT BY MID AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 52
489 WWUS85 KABQ 212058 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 258 PM MDT THU MAR 21 2013 ...RED FLAG WARNING IN EFFECT FROM 3 PM TO 8 PM MDT OVER MUCH OF CENTRAL NEW MEXICO EAST TO THE CENTRAL PLAINS DUE TO STRONG WEST TO NORTHWEST WINDS AND LOW HUMIDITY... .STRONG WINDS ALOFT ARE IN PLACE...AND AS A SURFACE LOW CONTINUES TO STRENGTHEN OVER EASTERN NEW MEXICO A SIGNIFICANT PRESSURE GRADIENT WILL CONTINUE ACROSS CENTRAL AND EASTERN PARTS OF THE STATE THIS EVENING. EXPECT STRONG SURFACE AND 20 FOOT WINDS FROM THE WEST AT 25 TO 35 MPH... WITH OCCASIONAL GUSTS TO 45 AND 50 MPH. IN ADDITION...HUMIDITY WILL PLUMMET TO 7 TO 14 PERCENT AROUND MID AFTERNOON. NMZ103-105-106-220200- /O.EXB.KABQ.FW.W.0005.130321T2100Z-130322T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- 258 PM MDT THU MAR 21 2013 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AREA AND TIMING...NORTHEAST HIGHLANDS SOUTHWEST TO THE MIDDLE RIO GRANDE VALLEY THEN WEST TO THE WEST CENTRAL MOUNTAINS AND NORTHWEST HIGHLANDS THIS AFTERNOON THROUGH EARLY EVENING. * 20 FOOT WINDS...SUSTAINED AT 25 TO 35 MPH FROM THE WEST WITH OCCASIONAL GUSTS TO 40 MPH. * RELATIVE HUMIDITY...BETWEEN 7 AND 14 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ107-108-220200- /O.CON.KABQ.FW.W.0005.000000T0000Z-130322T0200Z/ NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 258 PM MDT THU MAR 21 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AREA AND TIMING...SANDIA/MANAZANO MOUNTAINS EASTWARD TO THE EAST CENTRAL PLAINS THIS AFTERNOON THROUGH EARLY EVENING. * 20 FOOT WINDS...SUSTAINED AT 25 TO 35 MPH FROM THE WEST WITH OCCASIONAL GUSTS TO 45 AND 50 MPH. * RELATIVE HUMIDITY...BETWEEN 9 AND 14 PERCENT BY MID AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 20, 3:24 PM MDT, 20 minutes earlier.
Area forecast discussion, Mar 20, 3:24 PM MDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 324 PM MDT WED MAR 20 2013 .DISCUSSION... CURRENTLY...BROAD WEST TO NORTHWEST FLOW ALOFT ACROSS NEW MEXICO IN UNDERCUTTING CIRCULATION BENEATH RIDGE OVER THE NORTHERN PLAINS...AND PROPELLED BY TROUGH PENETRATING THE PACIFIC NORTHWEST AND LARGE SYSTEM OVER THE EASTERN U.S. SURFACE DOME OF HIGH PRESSURE DOMINATING THE CENTRAL PLAINS...WITH STALLED COLD FRONT LYING FROM LAS VEGAS ACROSS NORTHERN MEXICO TO THE TEXAS BIG BEND COUNTRY. SET UP PRODUCING SOME AFTERNOON SURFACE GUSTS IN THE EAST AND NEAR NORMAL TEMPERATURES FOR MID TO LATE MARCH. MODELS...IN REASONABLE AGREEMENT THROUGH MID WEEK NEXT WEEK WITH SOME DIFFERENCES EMERGING IN UPSTREAM PATTERN EVOLUTION AND FEATURE TIMING AND PLACEMENT FROM THURSDAY ONWARD. ACCEPTABLE CONSENSUS DIGS PACIFIC NORTHWEST TROUGH SOUTH AND EAST TO NORTHERN NEW MEXICO BY THE WEEKEND...WITH STRENGTHENING FLOW AROUND THE TROUGH BASE OVER THE STATE AND CHANCE FOR COLDER AIR TO INVADE FROM THE NORTH. FLOW ALOFT VEERING TO NORTHWEST BY LATE IN THE WEEKEND AS TROUGH BASE SHEARS EASTWARD INTO THE SOUTHEAST U.S....AND UPSTREAM STRUGGLES TO BUILD FROM THE TROPICAL EAST PACIFIC ALONG THE WEST COAST TO THE PACIFIC NORTHWEST. THIS RIDGE WILL MAKE AGONIZINGLY SLOW PROGRESS TOWARD NEW MEXICO THROUGH TUESDAY AS IT LOSES AMPLITUDE AND COLLAPSES AS UPSTREAM NORTH PACIFIC DISTURBANCE COMES ASHORE OVER NORTHERN CALIFORNIA AND SOUTHERN OREGON. FLOW OVER NEW MEXICO BACKING TO ZONAL BY MIDWEEK AS WEST COAST TROUGH DIGS TO CENTRAL CALIFORNIA. EUROPEAN COLLEAGUES AT ECMWF BRING TROUGH INTO THE INLAND SOUTHWEST BY LATE IN THE WORK WEEK...WHILE DOMESTIC GFS KEEPS TROUGH POSITIVELY TILTED TILTED ACROSS THE NORTHERN U.S...AND MAINTAINS TROUGH BASE WELL OFF THE CALIFORNIA COAST. NEW MEXICO UPSHOT WILL LIE IN LATE WEEK CLOUD COVER...WITH GENERAL CLOUDINESS OVER THE SOUTHWEST U.S. UNDER THE GFS SCENARIO...BUT CLOUD COVERAGE MUCH BETTER DEFINED WITH ENHANCED CHANCES FOR SOME SHOWER COVERAGE FOR LATE WEEK UNDER THE ECMWF SOLUTION. WILL BLEND THESE REASONABLY SIMILAR SOLUTIONS FOR NOW...AND SEE IF A TIGHTER OR MORE AGGRESSIVE TROUGH STRUCTURE EMERGES INTO THE CONSENSUS FOR THE SOUTHWEST LATE IN THE WORK WEEK. OVERNIGHT...TURBULENT NORTHWEST FLOW ALOFT WILL PUSH INCREASES IN CLOUD COVER INTO NORTHERN NEW MEXICO...AND TOUCHING OFF SOME SPOTTY OVERNIGHT SHOWERS. RAIN WILL CHANGE TO SNOW OVER THE SAN JUAN...SANGRE DE CRISTO...JEMEZ AND CHUSKA SUMMITS OVERNIGHT WITH A COUPLE OF INCHES POSSIBLE LOCALLY. SURFACE LOW PRESSURE DEEPENING OVER THE OKLAHOMA PANHANDLE WILL ALSO SUPPORT SOME BREEZY WESTERLIES OVERNIGHT...ESPECIALLY OVER THE CONTINENTAL DIVIDE AND THE CENTRAL MOUNTAIN CHAIN. MILDER TEMPERATURES OVERNIGHT WITH SOME ADDED CLOUD COVER. FOR THURSDAY...TURBULENT NORTHWEST FLOW CONTINUING...WITH RAPID DEEPENING OF SURFACE LOW PRESSURE OVER TEXAS PANHANDLE...AND COLD FRONT PLUNGING RAPIDLY SOUTHWARD ACROSS THE COLORADO LINE INTO THE HEART OF THE STATE BY THURSDAY NIGHT. SHOWER COVERAGE MAINLY OVER THE NORTH AND NORTHEAST...WITH SOME AFTERNOON THUNDER POSSIBLE AS LIFTED INDICES DIP BELOW ZERO OVER THE NORTHERN HALF OF THE STATE BUT MU CAPE REMAINS MODEST AT BEST. HIGH PEAKS WILL PICK UP ANOTHER INCH OR TWO OF SNOW AS COLDER AIR MOVES IN. WESTERLY SURFACE WINDS WILL GET AN EARLY START THURSDAY...WITH STRONGEST SPEEDS ALONG AND SOUTH OF INTERSTATE 40...ESPECIALLY ON THE EASTERN SLOPES AND AND ADJACENT PLAINS OF THE CENTRAL MOUNTAIN CHAIN. WILL HOIST WIND ADVISORY OVER STRONGEST WINDS FOR NOW AND LET OVERNIGHT SHIFT ADJUST AS NEEDED. LOW HUMIDITIES WILL PRODUCE FIRE WEATHER PROBLEMS OVER THE EAST CENTRAL PLAINS THURSDAY AFTERNOON BEFORE WINDS EASE AND COOLER AIR MOVES IN THURSDAY EVENING. FOR FRIDAY...TURBULENT FLOW ALOFT BACKING TO THE WEST AS WEST COAST TROUGH DRAWS EVER CLOSER TO NORTHERN BORDER OF NEW MEXICO...AND MUCH COLDER AIR PACKED BEHIND COLD FRONT DROPS OUT OF THE INTERMOUNTAIN REGION TOWARD THE FOUR CORNERS BY FRIDAY AFTERNOON. SHOWER FOCUS WILL SHIFT TO THE NORTHEAST THROUGH THE DAY...WITH THUNDERSTORMS POSSIBLE FRIDAY AFTERNOON FROM THE SANGRE DE CRISTO SUMMITS EASTWARD TO THE TEXAS AND OKLAHOMA BORDERS...AND AS FAR SOUTH AS INTERSTATE 40. STILL COLD ENOUGH FOR SOME HIGH COUNTRY SNOWS...BUT ACCUMULATIONS MODEST THROUGH FRIDAY NIGHT. ANOTHER BREEZY AFTERNOON ACROSS THE SOUTHERN HALF OF THE STATE...BUT SPEEDS SHOULD BE REDUCED OVER THOSE OBSERVED THURSDAY. STRONG COOLING TREND IN COLDER AIR...WITH THE NORTHEAST DIVING BACK BELOW LATE MARCH NORMALS...AND NEAR NORMAL ELSEWHERE BRINGING END TO A RUN OF WARM TEMPERATURES OUT ON THE EASTERN PLAINS. FOR SATURDAY...BLUSTERY COLD FRONT DIVING SOUTH AND EAST ACROSS NEW MEXICO AS TROUGH BASE PASSES SQUARELY THROUGH THE STATE EN ROUTE TO THE MISSISSIPPI VALLEY. TEMPERATURES FLOPPING SOLIDLY INTO COLD COUNTRY...AND RUNNING 10 TO 20 DEGREES BELOW LATE MARCH NORMALS...AND RAIN CHANGES OVER TO SNOW OVER THE NORTHEAST QUADRANT OF THE STATE. ACCUMULATING SNOWS WILL EXPAND FROM THE MOUNTAINS INTO THE ADJACENT NORTHEAST HIGHLANDS AND PLAINS...AND REACH INTERSTATE 40 NEAR THE TEXAS BORDER. NORTHWEST WINDS STRONG STATEWIDE THROUGH SATURDAY AFTERNOON RAMMING COLD AIR INTO THE STATE...AND WILL LEAVE SATURDAY NIGHT TEMPERATURES IN THE TEENS NORTH AND WEST...IN THE 20S AND SOUTH AND EAST...AND FREEZES POSSIBLE DOWN TO VALLEY LEVELS ALONG THE RIO GRANDE. OUTLOOK...SUNDAY THROUGH TUESDAY...NORTHWEST FLOW IN WAKE OF DEPARTING TROUGH SUNDAY BACKING TO ZONAL BY TUESDAY...AS UPSTREAM RIDGE FAILS TO STAY INTACT AS IT LIMPS TOWARD NEW MEXICO. MODEST WARM UP THROUGH THE PERIOD AS COLDER AIR MOVES OFF TO THE EAST...BUT EASTERN TEMPERATURES STILL IN DOUBLE DIGITS BELOW NORMAL AS PULSES OF COLD AIR PENETRATING INTO THE CENTRAL PLAINS SLOP OVER THE STATE LINE INTO NEW MEXICO. LINGERING SPOTTY DAYTIME RAIN AND OVERNIGHT SNOW SHOWERS WILL CONTINUE OVER THE NORTHERN AND NORTHEAST HIGH COUNTRY THROUGH TUESDAY. SUNDAY BREEZES DECREASING FOR A SOMEWHAT LESS WINDY START TO THE WORK WEEK. SHY && .FIRE WEATHER... MID TO HIGH LEVEL CLOUDS WILL BE PRETTY WIDESPREAD ACROSS N AND CENTRAL NM OVERNIGHT AND WITH SOME ADDITIONAL TOP DOWN MOISTENING... THERE IS STILL SOME DECENT POTENTIAL RAIN AND HIGHER MOUNTAIN SNOW POTENTIAL FOR MAINLY THE NW MTNS REGION. BUT AMTS LOOK TO BE PRETTY MEAGER...ONE TO THREE INCHES OR LESS OF SNOW WITH TWO TENTHS LIQUID OR LESS. OTHER THAN THAT THERE WILL BE POTENTIAL FOR A FEW SPRINKLES AND HIGH MTN FLURRIES OR SNOW SHOWERS SURROUNDING THE NW MTNS. ELSEWHERE DRY AND PRETTY QUIET. WIND SPEEDS ALOFT LATER TONIGHT AND THU MORN WILL TREND UPWARD AS ANOTHER UPPER DISTURBANCE APPROACHES AND BRUSHES NORTHERN AREAS AND THE LATEST GFS MODEL INDICATES 45 TO 55 KT 700 MB LVL WINDS NEAR TO A LITTLE BEFORE MIDDAY THU...SOMEWHAT HIGHER THAN THE NAM MODEL. CLOUDS SHOULD BE DECREASING LATE MORN AND AFTN AND MID LVL LAPSE RATES INCREASING ENOUGH TO ALLOW PRETTY GOOD VERTICAL MIXING. SO DECIDED TO UPGRADE PREVIOUS FIRE WX WATCH FOR FIRE WX ZONE 108 TO A RED FLAG WARNING. HAINES VALUES ARE NOT THAT IMPRESSIVE...BUT THAT SEEMS TO BE THE ONLY SIGNIFICANT NEGATIVE TO THE UPGRADE. A RELATIVELY SMALL BUT NOT INSIGNIFICANT PORTION OF NE HIGHLANDS AND NE PLAINS ZONES...FWZ103 AND FWZ104...ALSO SHOW UP WITH CRITICAL CONDITIONS AS WELL...BUT THESE AREAS WILL BE LEFT OUT OF HIGHLIGHT STATUS DUE TO THE RELATIVELY SMALL IMPACTED PORTION AND THE FACT THAT THOSE AREAS HAVE HAD A LITTLE MORE MOISTURE IN FAIRLY RECENT PAST. A FEW SHOWERS WILL ALSO REMAIN A POSSIBILITY IN THE N CENTRAL TO NW ZONES THU WITH PERHAPS A DRY LIGHTNING STRIKE OR TWO IN THE NORTHERN MOUNTAINS. THE PATTERN STILL IS AN ACTIVE ONE INTO FRIDAY AND THE WEEKEND... MORE SO FOR WIND THAN PRECIP AS DISTURBANCES CONTINUE TO BRUSH THE N CENTRAL OR NE BORDER AREAS. THE BULK OF ANY WETTING PRECIPITATION AT THIS TIME LOOKS LIKELY TO STAY N AND NE OF NM...SOME MAY IMPACT THE NE CORNER. OVERALL THOUGH...STRONGER WINDS AND COOLER TO COLDER TEMPS WILL ACCOMPANY THIS WEATHER SYSTEM. STRONGEST WINDS OF THE FRIDAY THROUGH WEEKEND PERIOD MOST LIKELY FOR SAT...BUT TEMPS WILL HAVE CRATERED TO WELL BELOW NORMAL BY THEN. WHILE WINDS AND RH MAY BOTH REACH CRITICAL VALUES SAT...MAINLY NEAR AND S OF INTERSTATE 40...THIS IS NOT A TYPICAL FIRE WX GROWTH PATTERN...SO CONFIDENCE IN ANY KIND OF UPCOMING HIGHLIGHTS FOR SATURDAY IS LOW TO AT MOST MODERATE. 43 && .AVIATION... 18Z TAF CYCLE SOME LOW CLOUDS LINGERING ALONG AND JUST A BIT EAST OF THE MID AND LOWER PECOS VALLEY OF NM THIS AFTN WITH CIGS GENERALLY JUST ABOVE MVFR LVLS...BUT THESE SHOULD BREAK UP AT LEAST TO SOME DEGREE THIS AFTN. THE HIGH AND MID CLOUDS CURRENTLY THICKENING OVER THE STATE WILL TEND TO LOWER FURTHER LATER THIS AFTN AND EVE...ESPECIALLY ACROSS W HALF TO TWO THIRDS OF NM. BROKEN CIGS OF 8000-10000 FEET WILL BE COMMON OVER WEST THIRD TO HALF OF NM BY EARLY OR MID EVE. A FEW LIGHT SHOWERS...MORE VIRGA THOUGH THAN SHOWERS....WILL ALSO BE POSSIBLE IN THE N CENTRAL TO NW SECTIONS OF THE STATE AFTER ROUGHLY 23Z...OTHERWISE VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH AT LEAST 06Z. THEREAFTER THOUGH THERE MAY BE SOME OCCASIONAL HIGHER MTN PEAK OBSCURATION ACROSS N CENTRAL AND NW NM AND PERHAPS SOME PATCHES OF MVFR CIGS NEAR AND ESPECIALLY EAST OF A ROW TO TCC LINE. AS FOR WINDS BREEZY CONDITIONS WILL DEVELOP THIS AFTERNOON...BUT GUSTS WILL GENERALLY STAY AT OR BELOW 30 KT AT THE SURFACE. 43 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 41 66 31 61 / 10 10 5 5 DULCE........................... 29 56 23 52 / 20 30 10 5 CUBA............................ 36 60 27 56 / 20 20 5 5 GALLUP.......................... 37 65 27 61 / 5 10 5 5 EL MORRO........................ 36 63 29 59 / 5 5 5 10 GRANTS.......................... 39 66 28 63 / 5 5 5 5 QUEMADO......................... 39 65 32 62 / 5 5 5 5 GLENWOOD........................ 43 71 40 69 / 5 5 5 5 CHAMA........................... 24 52 20 47 / 30 40 20 10 LOS ALAMOS...................... 37 62 29 57 / 10 20 5 5 PECOS........................... 37 64 29 57 / 10 10 5 10 CERRO/QUESTA.................... 29 57 23 52 / 20 20 20 10 RED RIVER....................... 27 46 21 41 / 20 20 30 20 ANGEL FIRE...................... 29 55 23 50 / 20 20 30 20 TAOS............................ 34 60 27 54 / 10 10 10 10 MORA............................ 36 63 28 55 / 10 10 20 10 ESPANOLA........................ 38 67 31 62 / 10 10 5 5 SANTA FE........................ 37 64 29 58 / 5 10 5 5 SANTA FE AIRPORT................ 38 66 32 61 / 5 10 5 5 ALBUQUERQUE FOOTHILLS........... 40 67 33 63 / 5 5 5 5 ALBUQUERQUE HEIGHTS............. 46 72 42 66 / 5 5 5 5 ALBUQUERQUE VALLEY.............. 48 74 43 68 / 5 5 5 0 ALBUQUERQUE WEST MESA........... 46 72 41 66 / 5 5 5 0 LOS LUNAS....................... 48 75 44 69 / 5 5 5 0 RIO RANCHO...................... 45 71 40 65 / 5 5 5 0 SOCORRO......................... 47 77 46 72 / 5 5 5 5 SANDIA PARK/CEDAR CREST......... 38 64 34 59 / 5 10 5 5 TIJERAS......................... 41 66 34 62 / 5 10 5 5 MORIARTY/ESTANCIA............... 40 66 34 61 / 5 10 5 5 CLINES CORNERS.................. 37 61 33 57 / 5 5 5 5 GRAN QUIVIRA.................... 43 66 38 62 / 5 5 5 5 CARRIZOZO....................... 45 69 44 66 / 5 5 5 5 RUIDOSO......................... 47 63 44 60 / 5 5 5 5 CAPULIN......................... 38 67 25 53 / 5 20 30 20 RATON........................... 34 68 28 56 / 5 10 20 20 SPRINGER........................ 36 69 31 58 / 5 10 10 10 LAS VEGAS....................... 39 67 31 56 / 5 10 10 10 CLAYTON......................... 41 70 32 56 / 5 5 10 20 ROY............................. 40 71 32 58 / 5 5 5 10 CONCHAS......................... 44 76 39 65 / 5 5 5 10 SANTA ROSA...................... 45 75 41 66 / 5 5 5 10 TUCUMCARI....................... 45 78 40 64 / 5 5 5 10 CLOVIS.......................... 43 80 40 66 / 5 5 5 5 PORTALES........................ 43 80 42 68 / 5 5 5 5 FORT SUMNER..................... 45 79 44 69 / 5 5 5 5 ROSWELL......................... 45 84 47 78 / 5 5 5 5 PICACHO......................... 46 76 48 70 / 5 5 5 5 ELK............................. 49 72 47 67 / 5 5 5 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TO 8 PM MDT THURSDAY FOR THE FOLLOWING ZONES...NMZ108. WIND ADVISORY FROM 11 AM TO 7 PM MDT THURSDAY FOR THE FOLLOWING ZONES...NMZ521>523-526-533-535>539. && SHY
Hazardous weather outlook, Mar 20, 6:00 AM MDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT WED MAR 20 2013 NMZ501>540-211200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MDT WED MAR 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW HOURS OF CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE THURSDAY AFTERNOON ACROSS THE EAST CENTRAL PLAINS. STRONG AND GUSTY NORTHWEST WINDS ARE POSSIBLE OVER MUCH OF THE REGION ESPECIALLY ALONG AND SOUTH OF INTERSTATE 40 SATURDAY. IN ADDITION...MUCH COLDER AIR WILL PLUNGE INTO THE STATE...WITH OVERNIGHT LOW TEMPERATURES SATURDAY AND SUNDAY NIGHT RANGING FROM AROUND 5 TO 25 DEGREES BELOW AVERAGE. ACTION MAY BE NECESSARY TO PROTECT TENDER AND EARLY BLOOMING VEGETATION FROM FREEZING. ACCUMULATING SNOW WILL ALSO BE POSSIBLE FROM THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS TO THE NORTHEAST PLAINS SATURDAY INTO SATURDAY NIGHT. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Mar 20, 2:15 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 215 PM MDT WED MAR 20 2013 NMZ501>540-211100- ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS- CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY- EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS- FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY- NORTHEAST HIGHLANDS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY- RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY- SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY- SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY- UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 215 PM MDT WED MAR 20 2013 ...A STRONG COLD FRONT TO BRING AN ABRUPT CHANGE IN THE WEATHER THIS WEEKEND ACROSS NORTHERN AND CENTRAL NEW MEXICO... A STRONG EARLY SPRING COLD FRONT WILL PUSH THROUGH ON SATURDAY... BRINGING MUCH COLDER AIR AND WINDY CONDITIONS TO THE AREA. THIS WILL BE A RATHER ABRUPT CHANGE GIVEN TEMPERATURES OVER THE PAST TEN DAYS HAVE GENERALLY BEEN ABOVE TO WELL ABOVE NORMAL. BELOW TO WELL BELOW NORMAL TEMPERATURES ARE FORECAST BEHIND THE FRONT ON SATURDAY AND SUNDAY. LOW TEMPERATURES ON SATURDAY AND SUNDAY NIGHTS WILL BE BELOW FREEZING MOST AREAS...EVEN DOWN INTO THE LOWER SINGLE DIGITS AT A FEW NORTHERN MOUNTAIN LOCATIONS. AT LOWER ELEVATION LOCATIONS...SUCH AS THE ALBUQUERQUE METRO AREA...LOW TEMPERATURES WILL DIP TO READINGS NOT OBSERVED SINCE LATE FEBRUARY. AFTER A COUPLE DAYS OF COLD CONDITIONS...A WARMING TREND WILL BEGIN ON MONDAY OF NEXT WEEK. WINDY TO VERY WINDY CONDITIONS ARE EXPECTED SATURDAY WITH THE STRONGEST WINDS ACROSS THE EASTERN HIGHLANDS AND ADJACENT PLAINS. IN ADDITION TO WINDY AND COLD CONDITIONS...SNOW IS FORECAST ACROSS THE NORTHERN MOUNTAINS...NORTHEAST HIGHLANDS AND ADJACENT PLAINS. ANY SIGNIFICANT ACCUMULATIONS SHOULD BE CONFINED TO THE HIGHER TERRAIN NEAR THE COLORADO BORDER. THOSE WITH OUTDOOR PLANS...OR PLANNING TRAVEL ACROSS NEW MEXICO OVER THE WEEKEND SHOULD KEEP UP WITH THE LATEST FORECASTS AND WEATHER STATEMENTS. FOR THE LATEST INFORMATION TUNE IN TO NOAA WEATHER RADIO...GO ONLINE AT WEATHER.GOV/ABQ...AND STAY INFORMED WITH YOUR LOCAL BROADCAST AND PRINT MEDIA FOR THE LATEST INFORMATION. 11
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 3:39 AM MDT | Fire Weather Watch | ABQ | 12 hr | |
| Mar 20, 3:04 PM MDT | Wind Advisory | ABQ | 28 hr |
Nearby
Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.